Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 17, NWS Burlington, VT

May 28, 2011Clinton County, Essex County, New York

NWS Burlington, VT issued this flash flood warning at May 28, 2011, 2:16 AM EDT for Clinton County, Essex County, New York. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2011, 2:16 AM EDT (06:16 UTC)
Expired
May 28, 2011, 6:03 AM EDT
In force
4 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Clinton County, NY, Essex County, NY

The radar

The Burlington radar (KCXX), 49 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 3:28 AM EDTFLASH FLOODKeene, NYSTATE POLICE IN RAY BROOK REPORT ROCK SLIDE ACROSS ROAD AT CASCADE LAKE IN KEENE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 72 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
771 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1872 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WGUS51 KBTV 280616
FFWBTV
NYC019-031-281215-
/O.NEW.KBTV.FF.W.0017.110528T0616Z-110528T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
216 AM EDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL CLINTON COUNTY IN NORTHERN NEW YORK
  ESSEX COUNTY IN NORTHERN NEW YORK

* UNTIL 815 AM EDT

* AT 205 AM EDT...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED 
  FLASH FLOODING FROM HEAVY SHOWERS AND THUNDERSTORMS OVER THE 
  WARNED AREA. THE AUSABLE RIVER CAMPGROUND NEAR KEESEVILLE WAS 
  BEING EVACUATED AT 200 AM DUE TO FLOODING. ADDITIONAL FLASH 
  FLOODING IS POSSIBLE ACROSS SOUTHERN CLINTON COUNTY AND ESSEX 
  COUNTY NEW YORK THROUGH 815 AM THIS MORNING FROM CONTINUED RUNOFF. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KEESEVILLE
  AND HARKNESS. 

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4441 7341 4427 7334 4405 7344 4403 7341
      4383 7339 4375 7401 4388 7420 4439 7393
      4458 7361 4458 7344

$$

BANACOS
1 follow-up statement
622 
WGUS71 KBTV 281003
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
603 AM EDT SAT MAY 28 2011

NYC019-031-281011-
/O.CAN.KBTV.FF.W.0017.000000T0000Z-110528T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESSEX NY-CLINTON NY-
603 AM EDT SAT MAY 28 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
CLINTON AND ESSEX COUNTIES IN NORTHERN NEW YORK...

THE IMMEDIATE THREAT OF FLASH FLOODING HAS ENDED ACROSS CLINTON AND 
ESSEX COUNTIES IN NEW YORK. HOWEVER...A FLASH FLOOD WATCH REMAINS IN 
EFFECT THROUGH MIDNIGHT TONIGHT. 

LAT...LON 4441 7341 4427 7334 4405 7344 4403 7341
      4383 7339 4375 7401 4388 7420 4439 7393
      4458 7361 4458 7344

$$

BANACOS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at May 28, 1:50 AM EDT, 26 minutes earlier.

Area forecast discussion, May 28, 1:50 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
150 AM EDT SAT MAY 28 2011

.SYNOPSIS...
EXPECT MORE SHOWERS AND THUNDERSTORMS ACROSS THE NORTH COUNTRY
OVERNIGHT AND ONCE AGAIN ON SATURDAY AND SUNDAY AS WARM AND MOIST
CONDITIONS EXIST TO HELP PROMOTE THE AFTERNOON AND EVENING
THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 150 AM EDT SATURDAY...WIDESPREAD SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED ACROSS NORTHERN NEW YORK THIS MORNING AND WILL
SLOWLY ADVECT EASTWARD THROUGH THE REMAINDER OF THE NIGHT. SOME
STORMS MAY BECOME LOCALLY SEVERE...WITH THE MAIN THREAT BEING
HEAVY RAIN WITH THE POSSIBILITY OF SOME SMALL TO MEDIUM SIZE HAIL.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
AS OF 417 PM EDT FRIDAY...WEAKER FLOW ALOFT IS EXPECTED ON
SATURDAY...BUT AFTERNOON HEATING AND LINGERING MOISTURE WILL
CREATE AN ENVIRONMENT MEANT FOR INSTABILITY DRIVEN CONVECTION AND
GIVEN THE WEAKER SHEAR...WOULD EXPECT PULSE STORMS TO
FORM...ESPECIALLY FROM THE CHAMPLAIN VALLEY WESTWARD IN THE AFTERNOON.
LOCALIZED HEAVY DOWNPOURS WILL STILL REMAIN A CONCERN.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AS OF 238 AM EDT FRIDAY...A SIGNIFICANT WARMING TREND IS ANTICIPATED
FOR THE SUNDAY THRU TUESDAY PERIOD WITH CONTINUED GOOD CONSISTENCY
BETWEEN THE GFS AND ECMWF MODELS. MAIN FRONTAL BNDRY LIFTS NORTH
OF THE INTL BORDER SATURDAY NIGHT AND SUNDAY...BUT ENOUGH
SW/CYCLONIC 700-500MB FLOW REMAINS THAT WILL CONTINUE WITH CHANCES
FOR SCATTERED SHOWERS AND POSSIBLE TSTMS SAT NIGHT INTO SUNDAY.
THEREAFTER....A MAJOR PATTERN CHANGE TAKE PLACE AS A DEEP-LAYER
RIDGE BUILDS NEWD FROM THE GULF COAST ALL THE WAY INTO NEW ENGLAND
SUNDAY NIGHT THRU TUESDAY. THIS WILL REPRESENT A TRANSITION TOWARD
HOT AND HUMID CONDITIONS. AIR MASS SUPPORTS TEMPERATURES WELL INTO THE
80S SUN AND MON...AND WITH 850MB TEMPERATURES OF +19C TO +20C IN
00Z GFS...LOOKING AT LOW 90S IN THE VALLEYS FOR HIGHS ON TUESDAY.
NOT EXPECTING MUCH IN THE WAY OF SHOWER ACTIVITY WITH GENERAL
SUBSIDENCE REGIME IN PLACE.

IT CONTINUES TO APPEAR THAT A STRONG COLD FRONT WILL MOVE ACROSS
THE NORTH COUNTRY FROM WEST TO EAST TUESDAY NIGHT INTO WEDNESDAY
MORNING BRINGING SHOWERS AND POSSIBLE TSTM ACTIVITY AS UPR RIDGE
BREAKS DOWN. CAN/T RULE OUT SVR WEATHER PROSPECTS WITH THE
FRONT...BUT POTENTIAL WOULD BE GREATER IF TIMING WAS A BIT LATER
THAN CURRENTLY PROGGED /WED AFTN/ TO COINCIDE WITH BOUNDARY LAYER
HEATING. WE/LL NEED TO MONITOR THIS...ESPECIALLY WITH 00Z GFS
INDICATING POSSIBLE ELEVATED MIXED LAYER AIR ON NRN PERIPHERY OF
RIDGE AXIS AND AHEAD OF APPROACHING SHORTWAVE TROUGH FROM THE
GREAT LAKES...GFS INDICATES 700-500MB LAPSE RATES APPROACHING
8 C/KM LATE TUESDAY/TUES NIGHT.

850MB TEMPS DROP ABRUPTLY TO AROUND +4C BY 00Z THURSDAY WITH NW
FLOW AND CAA DURING MUCH OF THE DAY WEDNESDAY. THIS WILL BRING A
SHARP COOL-DOWN WITH HIGHS IN THE 70S ON WEDNESDAY AND THEN MID-
UPR 60S WITH DRY CONDITIONS AND HIGH PRESSURE EXPECTED ON
THURSDAY. MUCH LOWER HUMIDITY LEVELS ARE ALSO ANTICIPATED LATE
WEDNESDAY AND ESPECIALLY ON THURSDAY. SFC DEWPOINTS MAY BE AS LOW
AS THE UPR 30S TO MID 40S WITH DRY CANADIAN AIR MASS ON THURSDAY.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
THROUGH 06Z SUNDAY...A VARIETY OF FLIGHT CONDITIONS WILL CONTINUE
OVERNIGHT. AREAS WHERE SHOWERS AND THUNDERSTORMS MOVE THROUGH WILL
EXPERIENCE VFR TO MVFR RAIN...WHILE OTHER AREAS WILL CONTINUE TO
SEE MVFR TO IFR CIGS/VSBY. ONCE PRECIPITATION HAS PASSED...EXPECT
THERE TO BE A SHORT PERIOD OF IFR AT MOST SITES BEFORE 12Z...THEN
CIGS WILL SLOWLY LIFT INTO THE AFTERNOON WHERE WE EXPECT SHOWERS
AND THUNDERSTORMS TO DEVELOP ONCE AGAIN ACROSS THE AREA. AFTER
CONVECTION IS DONE FOR THE DAY...LIKELY AFTER 01-03Z CONDITIONS
WILL ONCE AGAIN LOWER TO VLIFR/IFR OVERNIGHT IN LOW CIGS AND FOG.

OUTLOOK 06Z SUNDAY THROUGH WEDNESDAY...
06Z SUNDAY THROUGH 00Z MONDAY...VLIFR/IFR FOG THROUGH THE OVERNIGHT
AND INTO MORNING...THEN MVFR POSSIBLE IN SCATTERED SHOWERS AND
THUNDERSTORMS
00Z MONDAY THROUGH 06Z WEDNESDAY...SCATTERED SHOWERS THROUGH 06Z
MONDAY...THEN TRENDING TO VFR WITH HIGH PRESSURE BUILDING IN.
06Z WEDNESDAY THROUGH 00Z THURSDAY...AREAS OF MVFR IN SHOWERS AND
THUNDERSTORMS AS A COLD FRONT MOVES THROUGH THE REGION.

&&

.HYDROLOGY...
AS OF 417 PM EDT FRIDAY...A FLASH FLOOD WATCH REMAINS IN PLACE THROUGH
EARLY SATURDAY AS MORE HEAVY RAIN IS ANTICIPATED LATER TONIGHT...ESPECIALLY
ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF VERMONT. ADDITIONAL RAINFALL
AMOUNTS IN THE 1 TO 2 INCH RANGE CAN BE EXPECTED FOR THIS AREA.

&&

.MARINE...
AS OF 417 PM EDT FRIDAY...EXPECT SLOW RISES ON LAKE CHAMPLAIN
THROUGH SUNDAY MORNING IN RESPONSE TO THURSDAYS RAINFALL AND
EXPECTED PRECIPITATION TONIGHT. LAKE SHOULD REACH 102.5 BY SUNDAY
MORNING. NORTH WINDS TONIGHT WILL BECOME SOUTHERLY SATURDAY AND
SUNDAY...BUT STRONG WINDS ARE NOT EXPECTED.

FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION...PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS...
RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH UNTIL 4 AM EDT EARLY THIS MORNING FOR
     VTZ001>012-016>019.
NY...FLASH FLOOD WATCH UNTIL 4 AM EDT EARLY THIS MORNING FOR
     NYZ028>031-034-035.

&&

SYNOPSIS...EVENSON/WGH
NEAR TERM...LAHIFF
SHORT TERM...EVENSON
LONG TERM...BANACOS
AVIATION...LAHIFF
HYDROLOGY...
MARINE...
Hazardous weather outlook, May 27, 10:31 PM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
1031 PM EDT FRI MAY 27 2011

NYZ028>031-034-035-VTZ001>012-016>019-290245-
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1031 PM EDT FRI MAY 27 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL EXIST
ACROSS THE NORTH COUNTRY SATURDAY AND SUNDAY...AND AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ026-027-087-290245-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
1031 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TONIGHT.

MORE SHOWERS AND POSSIBLY A THUNDERSTORM OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL EXIST
ACROSS THE NORTH COUNTRY SATURDAY AND SUNDAY...AND AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 27, 8:28 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
828 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             WAITS RIVER             44.09N  72.28W
05/27/2011  E1.00 INCH       ORANGE             VT   LAW ENFORCEMENT

            QUARTER SIZE HAIL

&&

EVENT NUMBER BTV1100237

LOCONTO
Local storm report, May 27, 8:34 PM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
834 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     TSTM WND DMG     HARTFORD                43.66N  72.34W
05/27/2011                   WINDSOR            VT   LAW ENFORCEMENT

            TREES DOWN... TIME ESTIMATED

&&

EVENT NUMBER BTV1100238

LOCONTO
Local storm report, May 27, 10:16 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
1016 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND DMG     NEWCOMB                 43.97N  74.17W
05/27/2011                   ESSEX              NY   AMATEUR RADIO

            ESSEX CTY DISPATCH REPORTED NUMEROUS TREES AND
            POWERLINES DOWN

0500 PM     FLASH FLOOD      LAKE PLACID             44.28N  73.98W
05/27/2011                   ESSEX              NY   PUBLIC

            WATER OVER ROAD AT RTE 73 IN LAKE PLACID

0500 PM     FLASH FLOOD      WILMINGTON              44.39N  73.82W
05/27/2011                   ESSEX              NY   PUBLIC

            WATER OVER ROAD ALONG RTE 83

0515 PM     HAIL             LUDLOW                  43.40N  72.70W
05/27/2011  E0.38 INCH       WINDSOR            VT   PUBLIC

            ONE-FOURTH TO THREE-EIGHTHS INCH DIAMETER HAIL

0516 PM     HAIL             LUDLOW                  43.40N  72.70W
05/27/2011  E1.00 INCH       WINDSOR            VT   PUBLIC

            QUARTER SIZE HAIL

0531 PM     HAIL             BRIDGEWATER             43.59N  72.63W
05/27/2011  E0.50 INCH       WINDSOR            VT   PUBLIC

            HALF-INCH DIAMETER HAIL

0538 PM     HAIL             CABOT                   44.41N  72.31W
05/27/2011  E0.75 INCH       WASHINGTON         VT   PUBLIC

            DIME SIZE HAIL

0610 PM     HAIL             TICONDEROGA             43.85N  73.42W
05/27/2011  E0.75 INCH       ESSEX              NY   EMERGENCY MNGR

            DIME SIZE HAIL

0610 PM     HAIL             TICONDEROGA             43.85N  73.42W
05/27/2011  E0.25 INCH       ESSEX              NY   AMATEUR RADIO

            HAM RADIO... ONE-QUARTER INCH HAIL

0627 PM     HAIL             SHOREHAM                43.89N  73.32W
05/27/2011  E0.50 INCH       ADDISON            VT   PUBLIC

            HALF-INCH HAIL

0630 PM     HAIL             SHOREHAM                43.89N  73.32W
05/27/2011  E1.00 INCH       ADDISON            VT   PUBLIC

            QUARTER SIZE HAIL

0635 PM     HAIL             CORNWALL                43.96N  73.21W
05/27/2011  E0.25 INCH       ADDISON            VT   PUBLIC

            PEA SIZE HAIL

0638 PM     HAIL             WATERBURY CENTER        44.38N  72.72W
05/27/2011  E1.00 INCH       WASHINGTON         VT   PUBLIC

            QUARTER SIZE HAIL

0645 PM     HAIL             MONTPELIER              44.27N  72.57W
05/27/2011  E0.25 INCH       WASHINGTON         VT   PUBLIC

            PEA SIZE HAIL

0650 PM     HAIL             LUNENBURG               44.46N  71.68W
05/27/2011  M1.75 INCH       ESSEX              VT   PUBLIC

            GOLF-BALL SIZE HAIL

0651 PM     TSTM WND DMG     EDEN                    44.71N  72.55W
05/27/2011                   LAMOILLE           VT   PUBLIC

            TREES DOWN ON POWERLINES

0653 PM     HAIL             WORCESTER               44.37N  72.55W
05/27/2011  E0.75 INCH       WASHINGTON         VT   PUBLIC

            PENNY SIZE HAIL

0654 PM     HAIL             QUECHEE                 43.65N  72.42W
05/27/2011  M1.00 INCH       WINDSOR            VT   PUBLIC

            QUARTER SIZE HAIL

0655 PM     HAIL             BARRE                   44.20N  72.51W
05/27/2011  E0.25 INCH       WASHINGTON         VT   TRAINED SPOTTER

            PEA SIZE HAIL

0700 PM     FLASH FLOOD      WHITEFACE MOUNTAIN      44.37N  73.90W
05/27/2011                   ESSEX              NY   TRAINED SPOTTER

            CULVERTS OVERFLOW WITH WATER SCATTERING DEBRIS... 2000
            FT ELEV

0705 PM     HAIL             QUECHEE                 43.65N  72.42W
05/27/2011  E0.75 INCH       WINDSOR            VT   PUBLIC

            DIME SIZE HAIL

0706 PM     TSTM WND DMG     HARTFORD                43.66N  72.34W
05/27/2011                   WINDSOR            VT   LAW ENFORCEMENT

            TREES DOWN... TIME ESTIMATED

0720 PM     HAIL             IRASBURG                44.80N  72.28W
05/27/2011  E0.25 INCH       ORLEANS            VT   TRAINED SPOTTER

            PEA-SIZE HAIL... ALSO REPORTED STRONG WINDS

0722 PM     TSTM WND DMG     BARRE                   44.20N  72.51W
05/27/2011                   WASHINGTON         VT   PUBLIC

            TREES DOWN

0738 PM     HAIL             WEST TOPSHAM            44.12N  72.31W
05/27/2011  M0.50 INCH       ORANGE             VT   AMATEUR RADIO

            AMATEUR RADIO SPOTTER... HALF INCH HAIL

0740 PM     TSTM WND DMG     2 S LYNDONVILLE         44.50N  72.00W
05/27/2011                   CALEDONIA          VT   LAW ENFORCEMENT

            STATE POLICE... TREE DOWN ON RTE 122

0740 PM     HAIL             WAITS RIVER             44.09N  72.28W
05/27/2011  E1.00 INCH       ORANGE             VT   LAW ENFORCEMENT

            QUARTER SIZE HAIL

&&

EVENT NUMBER BTV1100212 BTV1100217 BTV1100218 BTV1100213 BTV1100214
BTV1100216 BTV1100215 BTV1100219 BTV1100221 BTV1100222 BTV1100220
BTV1100224 BTV1100223 BTV1100225 BTV1100230 BTV1100228 BTV1100226
BTV1100235 BTV1100227 BTV1100234 BTV1100232 BTV1100238 BTV1100229
BTV1100231 BTV1100233 BTV1100236 BTV1100237

LOCONTO
Special weather statement, May 27, 11:37 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1137 PM EDT FRI MAY 27 2011

NYZ026-027-029>031-034-087-280500-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-WESTERN CLINTON NY-WESTERN ESSEX NY-
1137 PM EDT FRI MAY 27 2011

...A LINE OF THUNDERSTORMS WITH HEAVY DOWNPOURS WILL AFFECT
FRANKLIN...NORTHWESTERN CLINTON...ST. LAWRENCE AND WEST CENTRAL
ESSEX COUNTIES IN NEW YORK THROUGH 2 AM...

AT 1130 PM EDT...A LINE OF THUNDERSTORMS WITH ASSOCIATED HEAVY
DOWNPOURS WAS LOCATED FROM 3 MILES NORTHWEST OF TALCVILLE TO 5 MILES
SOUTHEAST OF AXTON LANDING...MOVING NORTH AT 30 MPH.

VERY HEAVY RAIN WITH THESE STORMS WILL CAUSE WATER TO POND ON ROADS
AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL
STREAMS AND CREEKS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO
EXPECTED.

A FLASH FLOOD WATCH REMAINS IN EFFECT ACROSS THE NORTHERN
ADIRONDACKS THROUGH 4 AM SATURDAY.

LOCATIONS TO BE AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
RICHVILLE...NORTH GOUVERNEUR...DE KALB...EDWARDSVILLE...RENSSELAER
FALLS...HEUVELTON...OGDENSBURG...RAINBOW LAKE...LISBON...POTSDAM...
ST. REGIS FALLS...SANTA CLARA...

LAT...LON 4444 7581 4447 7582 4489 7521 4488 7518
      4493 7509 4501 7382 4407 7420 4408 7428
      4411 7429 4410 7442 4432 7570 4438 7581
      4442 7584

BANACOS
Special weather statement, May 28, 1:06 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
106 AM EDT SAT MAY 28 2011

NYZ034-035-280600-
EASTERN ESSEX NY-WESTERN ESSEX NY-
106 AM EDT SAT MAY 28 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ESSEX COUNTY IN NEW
YORK...

AT 101 AM EDT...A STRONG THUNDERSTORM WAS 6 MILES SOUTHWEST OF NORTH
CREEK...MOVING NORTHEAST AT 35 MPH.

THIS STORM WILL PRODUCE SMALL HAIL UP TO DIME SIZE. VERY HEAVY RAIN
WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE
MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. A FLASH FLOOD WATCH
CONTINUES THROUGH 4 AM.

LOCATIONS TO BE AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
OLMSTEDVILLE...MINERVA...SOUTH SCHROON...EXIT 27 THROUGH EXIT 30 ON
I87...SCHROON FALLS...NORTH HUDSON...IRONVILLE...

LAT...LON 4375 7406 4379 7406 4380 7411 4381 7413
      4404 7399 4420 7359 4398 7342 4381 7341
      4380 7344 4374 7405

BANACOS

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:41 PM EDTRiver Flood WarningBTVClinton, Essex16 hr
May 27, 11:37 PM EDTSpecial Weather StatementBTVFranklin, St. Lawrence83 min
May 28, 1:06 AM EDTSpecial Weather StatementBTVEssex54 min
May 28, 4:14 AM EDTFlash Flood WatchBTVClinton, Essex, Franklin, St. Lawrence18 hr
May 28, 2:28 PM EDTSevere Thunderstorm WarningBTVEssex62 min
May 28, 2:33 PM EDTSpecial Weather StatementBTVEssex57 min
May 28, 4:25 PM EDTSpecial Weather StatementBTVClinton, Essex50 min

Nearby

Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.